Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 83, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 8, 2015, 1:59 PM CDT for Osage County, Oklahoma. It was in force for 16 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2015, 1:59 PM CDT (18:59 UTC)
- Expired
- Apr 8, 2015, 2:15 PM CDT
- In force
- 16 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Osage County, OK
The radar
The Wichita radar (KICT), 104 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 2:10 PM CDT | TSTM WND GST 65 | 4 W Grainola, OK | HORIZONTAL RAIN AND PEA SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1989 J/kg
- Mixed-layer CIN
- -278 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
195
WUUS54 KTSA 081859
SVRTSA
OKC113-081915-
/O.NEW.KTSA.SV.W.0083.150408T1859Z-150408T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
159 PM CDT WED APR 8 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL OSAGE COUNTY IN NORTHEAST OKLAHOMA...
* UNTIL 215 PM CDT
* AT 157 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HARDY...AND
MOVING NORTHEAST AT 50 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...GRAINOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3700 9642 3683 9676 3694 9676 3700 9676
3701 9675
TIME...MOT...LOC 1859Z 234DEG 43KT 3695 9673
HAIL...1.50IN
WIND...60MPH
$$2 follow-up statements
694
WWUS54 KTSA 081906
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
206 PM CDT WED APR 8 2015
OKC113-081915-
/O.CON.KTSA.SV.W.0083.000000T0000Z-150408T1915Z/
OSAGE OK-
206 PM CDT WED APR 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
OSAGE COUNTY UNTIL 215 PM CDT...
AT 203 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GRAINOLA...AND
MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3700 9642 3683 9676 3694 9676 3700 9676
3701 9675
TIME...MOT...LOC 1906Z 234DEG 43KT 3700 9664
HAIL...1.25IN
WIND...60MPH
$$176
WWUS54 KTSA 081916
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
216 PM CDT WED APR 8 2015
OKC113-081926-
/O.EXP.KTSA.SV.W.0083.000000T0000Z-150408T1915Z/
OSAGE OK-
216 PM CDT WED APR 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL OSAGE COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN TULSA.
LAT...LON 3700 9642 3683 9676 3694 9676 3700 9676
3701 9675
TIME...MOT...LOC 1906Z 234DEG 43KT 3700 9664
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 12:33 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Apr 8, 12:33 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1233 PM CDT WED APR 8 2015 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. MVFR TO VFR CONDITIONS CONTINUE THIS AFTERNOON. THUNDERSTORMS MAY AFFECT KBVO LATE THIS AFTERNOON AS THUNDERSTORMS DEVELOP IN THE VICINITY OF A FRONTAL BOUNDARY ACROSS SOUTHEAST KANSAS. OTHER THUNDERSTORMS ARE EXPECTED TO AFFECT THE REMAINDER OF THE TAF SITES LATER TONIGHT. MVFR TO IFR CONDITION ARE EXPECTED WITH THE THUNDERSTORMS. && .PREV DISCUSSION... /ISSUED 1115 AM CDT WED APR 8 2015/ DISCUSSION... STRONG CAP IN PLACE ACROSS THE AREA THIS MORNING IS KEEPING SHOWERS AND THUNDERSTORMS AT BAY AT THE TIME. MAY STILL SEE SOME ELEVATED SHOWERS AND THUNDERSTORMS ACROSS THE AREA LATE THIS MORNING AND EARLY AFTERNOON. THE CAP IS EXPECTED TO BREAK ACROSS SOUTHEAST KANSAS AND POSSIBLY EXTREME NORTHEAST OKLAHOMA LATE THIS AFTERNOON AND EVENING IN THE VICINITY OF A COLD FRONT ACROSS SOUTHEAST KANSAS. THE STORMS THAT DEVELOP ALONG THE BOUNDARY WILL BE SURFACE BASED AND WILL MORE THAN LIKELY BECOME SEVERE WITH ALL MODES OF SEVERE WEATHER POSSIBLE INCLUDING TORNADOES. THESE SURFACE BASED STORMS WILL DIMINISH BY MID-EVENING. HOWEVER... THE THREAT FOR ELEVATED THUNDERSTORMS WILL CONTINUE INTO THE OVERNIGHT HOURS AS AN UPPER LEVEL DISTURBANCE EMBEDDED IN THE SOUTHWESTERLY FLOW ALOFT AFFECTS THE AREA. THESE STORMS WILL ALSO HAVE THE POTENTIAL TO BE SEVERE WITH LARGE HAIL THE PRIMARY THREAT ALONG WITH DAMAGING WINDS. HAVE MADE SOME ADJUSTMENTS TO THE GRIDS FOR POPS LATE THIS AFTERNOON AND EVENING AND HAVE RAISED TEMPERATURES SLIGHTLY FOR THIS AFTERNOON AS WELL. PREV DISCUSSION... /ISSUED 622 AM CDT WED APR 8 2015/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. A FEW AREAS OF MVFR CIGS POSSIBLE THIS MORNING BUT MOSTLY VFR CONDITIONS WITH GUSTY SOUTH WINDS INTO THE AFTERNOON. SCATTERED THUNDERSTORMS MAY DEVELOP AROUND 20-22Z AND HAVE INCLUDED VCTS FOR ALL TAF SITES. PREV DISCUSSION... /ISSUED 456 AM CDT WED APR 8 2015/ DISCUSSION... UPPER LOW CURRENTLY CENTERED OVER EXTREME NORTHERN CALIFORNIA WILL MOVE EAST THROUGH THE GREAT BASIN THEN ACROSS THE ROCKIES TONIGHT INTO THE CENTRAL PLAINS THURSDAY. COLD FRONT ASSOCIATED WITH THAT SYSTEM WILL MOVE THROUGH EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS THURSDAY AFTERNOON AND EVENING. CONDITIONALLY UNSTABLE ATMOSPHERE LIKELY TO REMAIN CAPPED MUCH OF TODAY. ANTICIPATE CAP LESSENING BY LATE AFTERNOON WITH HEATING OR LLJ HELP DURING THE EVENING HOURS. DAYTIME POPS REFLECT UNCERTAINTY IN THUNDER DEVELOPMENT. OVERNIGHT POP BASED ON CAP EROSION. IN ANY EVENT THE AREA NORTH OF I-44 MOST VULNERABLE FOR TALL THUNDER. SOUTHEAST OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS MOST VULNERABLE FOR SIGNIFICANT THUNDER THURSDAY AS THE COLD FRONT MOVES THROUGH. FRIDAY IS THE ONLY DAY THIS FORECAST CYCLE WITHOUT AT LEAST A MENTION OF A CHANCE OF PRECIPITATION. ECMWF LOOKS PARTICULARLY WET IN THE SUNDAY-MONDAY TIME PERIOD. GW && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99 AVIATION...10
Hazardous weather outlook, Apr 8, 1:04 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
104 PM CDT WED APR 8 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-091030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
104 PM CDT WED APR 8 2015
..SEVERE WEATHER POSSIBLE LATE THIS AFTERNOON INTO TONIGHT
ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA...MAINLY NORTH OF INTERSTATE
44.
ONSET....AROUND 5 PM.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS.
ONSET...AROUND 5 PM.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS FAR NORTHEAST OKLAHOMA LATE
THIS AFTERNOON AND EARLY EVENING IN THE VICINITY OF A COLD FRONT AND DRY
LINE. WITH A MOIST AND UNSTABLE AIRMASS IN PLACE ACROSS THE REGION...THE
STORMS WILL LIKELY BECOME SEVERE WITH ALL MODES OF SEVERE WEATHER POSSIBLE
AS THE STORMS TRACK ACROSS NORTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS.
THE BEST CHANCES OF TORNADOES LATE THIS AFTERNOON AND EVENING WILL BE NORTH
OF INTERSTATE 44 ACROSS NORTHEAST OKLAHOMA. HAIL TO THE SIZE OF BASEBALLS
AND 80 MPH WINDS WILL ALSO BE POSSIBLE WITH THE SEVERE STORMS. WHILE THE
THREAT FOR SURFACE BASED SEVERE THUNDERSTORMS WILL DIMINISH EARLY IN THE
EVENING...THE THREAT FOR ELEVATED SEVERE THUNDERSTORMS WILL LINGER INTO THE
NIGHT ACROSS EASTERN OKLAHOMA AND INTO NORTHWEST ARKANSAS AS AN UPPER LEVEL
DISTURBANCE MOVES INTO THE AREA. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
LARGE HAIL AND DAMAGING WINDS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
FRIDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
SHOWERS AND THUNDERSTORMS MAY BE ONGOING THURSDAY MORNING AHEAD OF
AN APPROACHING PACIFIC COLD FRONT. THIS FRONT WILL MOVE INTO THE
AREA DURING THE AFTERNOON...AND SOME INTENSIFICATION OF
THUNDERSTORMS IS POSSIBLE FROM SOUTHEAST OKLAHOMA INTO WESTERN
ARKANSAS. FORECAST INSTABILITY AND SHEAR WILL BE SUPPORTIVE OF
SEVERE THUNDERSTORMS...WITH DAMAGING WINDS AND LARGE HAIL BEING THE
MAIN THREAT.
MOISTURE WILL MAKE A QUICK RETURN BY SATURDAY...WITH SHOWER AND
THUNDERSTORM CHANCES INCREASING BY SUNDAY INTO MONDAY AS AN UPPER
LEVEL LOW MOVES INTO THE SOUTHERN PLAINS.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT ORGANIZATIONS SHOULD PREPARE FOR SEVERE WEATHER
ACTIVATION BY THURSDAY AFTERNOON.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Apr 8, 1:50 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
150 PM CDT WED APR 8 2015
OKZ054-081930-
OSAGE OK-
150 PM CDT WED APR 8 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN OSAGE
AT 149 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF APPERSON...MOVING NORTHEAST AT 60 MPH. ANOTHER STRONG STORM WAS
LOCATED NEAR BURBANK...MOVING NORTHEAST AT 60 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
SHIDLER...FAIRFAX...BURBANK...APPERSON...WEBB CITY...
PEARSONIA...BIGHEART...FORAKER...GRAINOLA AND SUNSET LAKE.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3700 9616 3677 9616 3654 9673 3656 9675
3655 9681 3671 9693 3675 9689 3675 9683
3677 9682 3679 9676 3694 9676 3701 9675
TIME...MOT...LOC 1849Z 230DEG 59KT 3691 9684The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 1:50 PM CDT | Special Weather Statement | TSA | Osage | 40 min |
| Apr 8, 2:11 PM CDT | Special Weather Statement | TSA | Osage, Washington | 34 min |
| Apr 8, 2:52 PM CDT | Special Weather Statement | TSA | Nowata | 23 min |
| Apr 8, 3:38 PM CDT | Special Weather Statement | TSA | Mayes, Rogers | 37 min |
| Apr 8, 4:13 PM CDT | Special Weather Statement | TSA | Ottawa | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.